Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 12, NWS Norman, OK

March 12, 2021Blaine County, Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 12, 2021, 8:42 PM CST for Blaine County, Kingfisher County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2021, 8:42 PM CST (02:42 UTC)
Expired
Mar 12, 2021, 9:30 PM CST
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Blaine County, OK, Kingfisher County, OK

The radar

The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

790 
WUUS54 KOUN 130242
SVROUN
OKC011-073-130330-
/O.NEW.KOUN.SV.W.0012.210313T0242Z-210313T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
842 PM CST Fri Mar 12 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Kingfisher County in central Oklahoma...
  Northeastern Blaine County in northwestern Oklahoma...

* Until 930 PM CST.

* At 841 PM CST, a severe thunderstorm was located 4 miles east of
  Watonga, moving northeast at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Watonga, Hitchcock, Greenfield, Loyal and Omega. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3570 9840 3582 9852 3614 9822 3587 9793
TIME...MOT...LOC 0241Z 228DEG 22KT 3585 9833 

HAIL...1.00IN
WIND...<50MPH
 
$$

JP
2 follow-up statements
658 
WWUS54 KOUN 130251
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
851 PM CST Fri Mar 12 2021

OKC011-073-130330-
/O.CON.KOUN.SV.W.0012.000000T0000Z-210313T0330Z/
Kingfisher OK-Blaine OK-
851 PM CST Fri Mar 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTHWESTERN KINGFISHER AND NORTHEASTERN BLAINE COUNTIES...

At 850 PM CST, a severe thunderstorm was located 5 miles southeast of
Watonga, moving northeast at 15 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Watonga, Hitchcock, Greenfield, Loyal and Omega. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3571 9837 3584 9848 3614 9822 3587 9793
TIME...MOT...LOC 0250Z 236DEG 14KT 3580 9834 

HAIL...1.75IN
WIND...<50MPH
 
$$

JP
771 
WWUS54 KOUN 130308
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
908 PM CST Fri Mar 12 2021

OKC011-073-130330-
/O.CON.KOUN.SV.W.0012.000000T0000Z-210313T0330Z/
Kingfisher OK-Blaine OK-
908 PM CST Fri Mar 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR SOUTHWESTERN KINGFISHER AND EAST CENTRAL BLAINE COUNTIES...

At 907 PM CST, a severe thunderstorm was located 4 miles southwest of
Loyal, moving northeast at 30 mph.

HAZARD...Golf ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Loyal and Omega. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3576 9823 3588 9835 3608 9816 3587 9793
TIME...MOT...LOC 0307Z 228DEG 28KT 3593 9816 

HAIL...1.75IN
WIND...<50MPH
 
$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:35 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Mar 12, 5:35 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
535 PM CST Fri Mar 12 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 301 PM CST Fri Mar 12 2021

Latest observations show the warm front draped across central
Oklahoma from near Stillwater - OKC - Elk City with dewpoints in
the mid-60's south of the boundary. Widespread overcast skies are
seen with areas of drizzle near/along the front. Areas of showers
and thunderstorms are forecast to develop late afternoon into the
evening with scattered severe thunderstorms possible over west-
central Oklahoma and western north Texas. Storms that develop will
be elevated in nature and with bulk shear values of 40 to 65
knots, large hail and damaging winds are possible. Significant
hail is possible over southwest Oklahoma with a low tornado risk
in this area. Another concern is the potential for training along
the front overnight across central Oklahoma, and therefore, flash
flood potential. A flood watch is in effect for north-central
Oklahoma from 03Z through 12Z Saturday.

Thompson

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 301 PM CST Fri Mar 12 2021

Saturday evening, storms will most likely be ongoing in portions of
western OK along the dryline in the warm sector. Model guidance
suggests that effective shear will be in the range of 50-70 kts,
with 0-3 km SRH upwards of 300 m2/s2, and MLCAPE upwards of 1000
J/kg. The effective shear vector seems to be positioned more
perpendicular to the initiating boundary, especially in western
OK, which should favor more semi-discrete supercells. Eventually,
a meridional upper- level jet will move into the area later in the
evening, and storms will form into more of a linear mode as they
move through central Oklahoma. During this time, the threat for
tornadoes and hail will diminish, as diurnal cooling will limit
instability. Nevertheless, the threat for all hazards will still
exist into the later evening hours. Flash flooding will also be
possible with the storms Saturday evening as PWAT values will
upwards of 1.5 inches, which is much higher than the 90th
percentile for this time of year. The aforementioned storms should
move through the area by Sunday morning.

On Sunday afternoon, there is the potential for some elevated fire
across western and southwestern OK into western-north TX. Low RH
and gusty southerly winds over the area are the primary factors,
however, fuels for these area may be dry enough after the weekend
precipitation. Another potential for elevated fire exists on
Wednesday afternoon as another round of gusty westerly winds with
low RHs overspread southwest OK and western-north TX.

After this weekend, the upper-level low will move through the area
and predominately zonal flow will persist until the middle of the
week where another upper-level trough is forecasted to move through
the area. Some showers may exist in eastern and north-central OK
with this system as it moves through. Otherwise for next week,
temperatures should stay around normal.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 532 PM CST Fri Mar 12 2021

Lowering ceiling and visibilities will continue to degrade
conditions from MVFR to IFR conditions across our terminals. After
04Z, many terminals may also reduce to LIFR conditions.
Thunderstorms currently firing up across western Oklahoma and
showers across central Oklahoma are expected to increase which
will affect all of our terminals throughout much of the forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  58  69  50  66 / 100  30  90  20
Hobart OK         56  70  45  65 /  90  60  90   0
Wichita Falls TX  61  74  49  69 /  40  30  90   0
Gage OK           46  65  40  63 /  80  80  80  10
Ponca City OK     52  67  51  65 / 100  80  90  50
Durant OK         62  75  52  66 /  20  10  70  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 9 PM CST this evening through late tonight for
     OKZ007-008-012-013-018>020-024>026.

TX...None.
&&

SHORT TERM...01
LONG TERM....13
AVIATION...68
Hazardous weather outlook, Mar 12, 7:35 PM CST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
735 PM CST Fri Mar 12 2021

OKZ004>048-050>052-TXZ083>090-140145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
735 PM CST Fri Mar 12 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a risk for severe storms across parts of northern,
western, and central Oklahoma, and western north Texas. Large hail
up to the size of golf balls and wind gusts to 65 mph are the
main concerns. A brief tornado or two can not be ruled out for
parts of southwest Oklahoma and western north Texas. The potential
for severe storms is expected to decrease overnight.

.Heavy Rain...
Heavy rain could lead to localized flooding in some areas through
Saturday morning with the highest potential in parts of northern
and central Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...

There is an enhanced risk of severe thunderstorms on Saturday,
generally along and west of a line from Woodward to Altus and
Vernon Texas. There is a slight and marginal risk of severe storms
east of the enhanced risk. The eastern border of this area is the
I-35 corridor.

Severe thunderstorms are expected to develop across the Texas
Panhandle during the mid afternoon as a strong storm system
approaches from the west. Severe thunderstorms are expected to
move into western Oklahoma and western north Texas by the late
afternoon and early evening. The stronger storms will be capable
of producing very large hail to the size of tennis balls, strong
damaging wind gusts over 70 mph, and a few tornadoes. Thunderstorm
intensity is expected to decrease as the storms move east during
the evening, but will still pose a damaging wind and hail threat.

.Flooding...
Heavy rainfall may occur this afternoon and again Saturday evening
and early Sunday morning could cause localized flooding. Areas
closer to the Kansas border are more likely to have the most rain
compared to areas farther south.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 12, 6:33 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 PM CST Fri Mar 12 2021

OKZ016-022-130100-
Washita OK-Custer OK-
633 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita and south
central Custer Counties Until 700 PM CST...

AT 633 PM CST, a strong thunderstorm was located over Burns Flat,
moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Cordell, Burns Flat, Dill City, Canute, Bessie and Foss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3526 9930 3542 9933 3558 9904 3531 9897
TIME...MOT...LOC 0033Z 259DEG 23KT 3536 9919

Mahale
Special weather statement, Mar 12, 6:45 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
645 PM CST Fri Mar 12 2021

OKZ015>017-130130-
Dewey OK-Custer OK-Blaine OK-
645 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey...northeastern
Custer and west central Blaine Counties Until 730 PM CST...

AT 643 PM CST, a strong thunderstorm was located 5 miles north of
Custer City, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3561 9887 3576 9899 3607 9862 3597 9844
      3577 9840
TIME...MOT...LOC 0043Z 236DEG 27KT 3573 9886

JP
Special weather statement, Mar 12, 7:05 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
705 PM CST Fri Mar 12 2021

OKZ007-008-012-013-130130-
Garfield OK-Kay OK-Grant OK-Noble OK-
705 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garfield...western
Kay...southeastern Grant and northwestern Noble Counties Until 730 PM
CST...

AT 701 PM CST, a strong thunderstorm was located near Billings,
moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3683 9707 3670 9704 3668 9706 3668 9707
      3644 9751 3659 9765 3692 9726
TIME...MOT...LOC 0101Z 233DEG 37KT 3656 9750

JP
Special weather statement, Mar 12, 7:31 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
731 PM CST Fri Mar 12 2021

OKZ016-017-130200-
Custer OK-Blaine OK-
731 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Custer and southwestern
Blaine Counties Until 800 PM CST...

AT 729 PM CST, a strong thunderstorm was located 6 miles north of
Weatherford, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3581 9867 3581 9863 3584 9863 3588 9856
      3566 9836 3550 9880 3565 9893
TIME...MOT...LOC 0129Z 235DEG 20KT 3563 9872

JP
Special weather statement, Mar 12, 8:00 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
800 PM CST Fri Mar 12 2021

OKZ016>018-024-130230-
Kingfisher OK-Canadian OK-Custer OK-Blaine OK-
800 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kingfisher...
northwestern Canadian...northeastern Custer and central Blaine
Counties Until 830 PM CST...

AT 756 PM CST, a strong thunderstorm was located 8 miles west of
Greenfield, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3603 9836 3590 9821 3573 9815 3559 9863
      3573 9878 3581 9866 3581 9863 3584 9863
TIME...MOT...LOC 0156Z 238DEG 27KT 3573 9853

JP
Special weather statement, Mar 12, 8:40 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
840 PM CST Fri Mar 12 2021

OKZ008-013-130315-
Kay OK-Noble OK-
840 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Kay and
northeastern Noble Counties Until 915 PM CST...

AT 837 PM CST, a strong thunderstorm was located near Red Rock,
moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

LAT...LON 3666 9706 3660 9704 3659 9706 3658 9700
      3660 9691 3658 9689 3656 9689 3655 9690
      3653 9699 3651 9701 3651 9703 3644 9703
      3637 9721 3649 9727
TIME...MOT...LOC 0237Z 241DEG 21KT 3646 9714

TL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:15 PM CSTAreal Flood AdvisoryOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Major3 hr
Mar 12, 6:18 PM CSTSpecial Weather StatementOUNCuster42 min
Mar 12, 6:33 PM CSTSpecial Weather StatementOUNWashita27 min
Mar 12, 6:38 PM CSTFlash Flood WarningOUNAlfalfa, Garfield, Grant, Major3 hr
Mar 12, 6:45 PM CSTSpecial Weather StatementOUNBlaine45 min
Mar 12, 7:05 PM CSTSpecial Weather StatementOUNKay25 min
Mar 12, 7:18 PM CSTAreal Flood AdvisoryOUNKay, Noble3 hr
Mar 12, 7:31 PM CSTSpecial Weather StatementOUNBlaine29 min
Mar 12, 7:35 PM CSTAreal Flood AdvisoryOUNCuster3 hr
Mar 12, 8:00 PM CSTSpecial Weather StatementOUNBlaine30 min
Mar 12, 8:07 PM CSTSevere Thunderstorm WarningOUNBlaine, Custer, Kingfisher38 min
Mar 12, 8:40 PM CSTSpecial Weather StatementOUNNoble35 min
Mar 12, 9:26 PM CSTSevere Thunderstorm WarningOUNKingfisher34 min
Mar 13, 1:19 AM CSTSpecial Weather StatementOUNHarmon26 min
Mar 13, 1:41 AM CSTSpecial Weather StatementOUNHarmon49 min
Mar 13, 2:31 AM CSTSpecial Weather StatementOUNJackson29 min
Mar 13, 4:42 AM CSTDense Fog AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 22 more7 hr
Mar 13, 7:54 AM CSTRiver Flood AdvisoryOUNBlaine, Canadian13 hr
Mar 13, 12:02 PM CSTDense Fog AdvisoryOUNAlfalfa, Harper, Woods118 min
Mar 13, 2:08 PM CSTRiver Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer39 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.